Alert archive / New York / Winter Weather Advisories in 2013
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Nov 11, 2013, 8:15 PM EST for 4 counties in New York. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2013, 8:15 PM EST (01:15 UTC)
- Expired
- Nov 11, 2013, 11:45 PM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS41 KBUF 120115 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 815 PM EST MON NOV 11 2013 NYZ012-019-020-085-120800- /O.NEW.KBUF.WW.Y.0013.131112T0115Z-131112T0800Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 815 PM EST MON NOV 11 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY. * LOCATIONS...WYOMING...CHAUTAUQUA...CATTARAUGUS...AND SOUTHERN ERIE COUNTIES. MAINLY ACROSS HIGHER TERRAIN INCLUDING THE CHAUTAUQUA RIDGE. * TIMING...THIS EVENING THROUGH THE EARLY MORNING HOURS. * HAZARDS...SNOW. * ACCUMULATIONS...3 TO 5 INCHES...MAINLY ACROSS HIGHER TERRAIN. * TEMPERATURES DROPPING INTO THE LOWER TO MID 20S. * IMPACTS...SNOW WILL RESULT IN SLICK ROADS...ESPECIALLY ACROSS HIGHER TERRAIN SUCH AS THE CHAUTAUQUA RIDGE AND BOSTON HILLS. LOWERING TEMPERATURES LATER TONIGHT MAY FREEZE SLUSH ON ANY UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ APFFEL
1 follow-up statement
835 WWUS41 KBUF 120445 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1145 PM EST MON NOV 11 2013 NYZ012-019-020-085-120545- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-131112T0800Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 1145 PM EST MON NOV 11 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW WILL CONTINUE TO TAPER OFF DURING THE EARLY MORNING HOURS. EVEN THOUGH SNOW HAS ENDED...DROPPING TEMPERATURES MAY RESULT IN SLICK SPOTS ON UNTREATED ROADWAYS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Nov 11, 6:00 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 11, 6:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EST MON NOV 11 2013
.SYNOPSIS...
RAIN AND SNOW SHOWERS WILL PRECEDE AND ACCOMPANY THE PASSAGE OF A
COLD FRONT THIS EVENING. A SHARP DROP IN TEMPERATURES IN ITS WAKE
WILL LIKELY LEAD TO A SHORT BURST OF SNOW AND POSSIBLE ICY
CONDITIONS ON BRIDGES AND OVERPASSES. OUR REGION WILL THEN
EXPERIENCE A TWO DAY TASTE OF WINTER WITH SOME SCATTERED LAKE
EFFECT SNOW SHOWERS AND DECEMBER LIKE TEMPERATURES FOR TUESDAY AND
WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
AT 600 PM...THE COLD FRONT IS JUST ABOUT TO PASS THROUGH
BUFFALO...AND CAN BE SEEN NICELY ON THE RADAR VELOCITY PRODUCT.
THE BOUNDARY EXTENDS NE TO THE SAINT LAWRENCE..AND WILL CONTINUE
TO PRESS SOUTHWARD AND CROSS NEW YORK STATE THIS EVENING. RADAR
SHOWS AN AREA OF LAKE ENHANCEMENT IN A CONVERGENT WSW FLOW WHICH
EXTENDS FROM DUNKIRK TO BATAVIA. THIS WILL SHIFT SOUTH...BUT COULD
PRODUCE SOME BRIEFLY MODERATE TO HEAVY RAINFALL AND/OR GRAUPEL
THROUGH 800 PM AS IT SHIFTS SOUTHWARD. A SIMILAR BUT LESS
PRONOUNCED BAND CAN BE SEEN NE OF LAKE ONTARIO. EXPECT THIS TO
ENHANCED PRECIPITATION AND RESULT IN AROUND .50 INCHES OF QPF
LOCALLY.
OTHERWISE...TEMPERATURES WILL QUICKLY FALL WITH THE COLD FRONTAL
PASSAGE WHICH WILL CHANGE PRECIPITATION OVER TO SNOW JUST BEFORE
IT ENDS. SNOW WILL BE SHORT-LIVED NORTH OF THE THRU-WAY AND
INCLUDING MOST OF THE URBAN AREAS...WITH LITTLE IF ANY SNOW
ACCUMULATION. SNOWFALL WILL ACCUMULATE TO 1 TO 3 INCHES ON THE
HILLTOPS OF THE SOUTHERN TIER AND FAR SOUTH TOWNS...WITH GREATEST
ACCUMULATIONS LIKELY TO BE THE CHAUTAUQUA RIDGE. 2 TO 3 INCHES ARE
ALSO EXPECTED ON THE TUG HILL...WITH MUCH LESS IN LOWER ELEVATIONS
EAST OF LAKE ONTARIO.
OVERNIGHT LOW TEMPS WILL FALL TO THE MIDDLE TO UPPER 20S...EVEN
THE UPPER TEENS EAST OF LAKE ONTARIO. ANY REMAINING WET AND
UNTREATED ROAD SURFACES WILL BE PRONE TO FREEZING AND WILL POSE A
THREAT OF BLACK ICE THROUGH THE NIGHT.
A DEEP LOW ACROSS NORTHERN QUEBEC PROVINCE WILL ROTATE A SHARP UPPER
TROUGH ACROSS THE GREAT LAKES AND NORTHEASTERN STATES TONIGHT AND
TUESDAY WITH MUCH COLDER AIR...850MB TEMPS FALLING TO -12C BY 12Z
ON TUESDAY AND HOLDING IN THE -12C TO -13C RANGE THROUGH THE DAY.
THE MID LEVELS SHOW A DRYING TREND FOLLOWING THE FRONTAL PASSAGE
BUT THE DEPTH OF THE COLD AIR ACROSS THE LAKES WILL BE SUFFICIENT
TO SUPPORT LAKE EFFECT SNOW SHOWERS DOWNWIND OF THE LAKES. WILL
CONTINUE WITH CHANCE POPS FOR SNOW SHOWERS...SCATTERED IN NATURE
AS THE WINDS WILL BE ACROSS THE SHORTER FETCH AND LESS LIKELY TO
CONCENTRATE IN A SINGULAR LAKE EFFECT SNOW BAND. HIGH TEMPERATURES
ON TUESDAY WILL REMAIN AT OR BELOW FREEZING FOR MOST AREAS. THE
ONLY AREAS RISING ABOVE THE FREEZING MARK WILL BE ALONG THE
LAKESHORES OF LAKES ERIE AND ONTARIO AND WITHIN URBAN CENTERS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
IT WILL BE QUITE CHILLY TO START THE PERIOD AS THE REGION WILL
REMAIN UNDER THE INFLUENCE OF ARCTIC AIR FLOW OUT OF CANADA ON THE
LEADING EDGE OF AN UPPER LEVEL RIDGE OVER THE UPPER MIDWEST.
TUESDAY NIGHT'S LOWS WILL REFLECT THIS COLD AIR MASS WITH WIDESPREAD
READINGS IN THE 20S WITH TEENS ACROSS THE NORTH COUNTRY. WHILE THIS
COLD NORTHWESTERLY FLOW WILL CERTAINLY PROVIDE ENOUGH INSTABILITY TO
SUPPORT LAKE EFFECT SHOWERS WITH 850MB TEMPS IN THE -11C TO -14C
RANGE ALONG WITH WELL-ALIGNED NORTHWESTERLY FLOW...THE AIR ALOFT
WILL BE VERY DRY AND LIKELY WILL ONLY SUPPORT VERY LIGHT SNOW
SHOWERS AND/OR FLURRIES ACROSS THE UPSLOPE PORTIONS OF THE WESTERN
SOUTHERN TIER AND SOUTH/SOUTHEAST OF LAKE ONTARIO.
THE AFOREMENTIONED BROAD UPPER LEVEL RIDGE WILL TRAVEL FROM THE UPPER
MIDWEST AND ACROSS THE NORTHEASTERN U.S. FROM WEDNESDAY THROUGH
FRIDAY...USHERING IN A PERIOD OF DRY AND INCREASINGLY SUNNY WEATHER
FOR THE REMAINDER OF THE WORKWEEK. AT THE SURFACE...HIGH PRESSURE
AHEAD OF THIS RIDGE WILL NOSE ACROSS THE LOWER GREAT LAKES
EFFECTIVELY ENDING ANY LINGERING LAKE EFFECT SHOWERS. THE CENTER OF
THIS HIGH WILL SLIDE BY TO OUR SOUTH ACROSS THE OHIO/TENNESSEE
VALLEYS WEDNESDAY AND OFF THE CAROLINA COAST THURSDAY NIGHT. AS THIS
HAPPENS...BREEZY NORTHWESTERLY FLOW WILL BACK TO THE SOUTHWEST AND
ADVECT INCREASINGLY WARM AIR ACROSS THE FORECAST AREA. THIS WILL BE
REFLECTED IN INCREASINGLY WARM TEMPERATURES WITH HIGHS WARMING FROM
THE 30S WEDNESDAY INTO THE 40S THURSDAY. SIMILARLY WE SHOULD SEE
LOWS IN THE 20S TO LOWER 30S WEDNESDAY NIGHT MODERATING TO THE LOW
TO MID 30S THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AT THIS POINT MODEL GUIDANCE IS IN DECENT AGREEMENT ON AT LEAST ONE
MORE DRY DAY ON FRIDAY AS UPPER LEVEL AND SURFACE RIDGING ALONG WITH
ASSOCIATED SUBSIDENCE EXITS THE REGION. THIS WILL LIKELY BE THE
WARMEST DAY OF THE WEEK WITH HIGHS IN THE UPPER 40S WITH AREAS
ALONG/NORTH OF THE THRUWAY POSSIBLY CLIMBING INTO THE LOWER 50S. WE
THEN SEE A POTENTIAL FOR SHOWERS SATURDAY AS A FAST-MOVING CLIPPER
SWEEPS ACROSS THE UPPER MIDWEST AND GREAT LAKES.
FROM SUNDAY ONWARDS THE EMERGING PATTERN WILL BE INCREASINGLY WARM
AND WET FOR THE EASTERN HALF OF THE COUNTRY AS A SERIES OF
SHORTWAVES CARVE OUT A DEEP TROUGH OVER THE CENTRAL UNITED STATES.
WITH HIGH PRESSURE STATIONED JUST OFF THE EAST COAST...THIS WILL SET
UP WARM AND MOIST RETURN FLOW THAT SHOULD RESULT IN A PERIOD OF MILD
AND UNSETTLED WEATHER FOR WESTERN AND NORTH-CENTRAL NEW YORK. AS
ALWAYS WHEN LOOKING THIS FAR OUT HOWEVER...DIFFERENCES IN DETAILS
BETWEEN THE MODELS CROP UP AND THIS IS NO EXCEPTION AS THERE ARE
DISAGREEMENTS IN THE SPEED WITH WHICH THIS PATTERN EVOLVES.
NONETHELESS AT THIS POINT CHANCE POPS AND ABOVE NORMAL TEMPS ARE A
GOOD BET FOR THE END OF THE FORECAST PERIOD.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS ARE STARTING TO ENTER THE LAKE ERIE AND ONTARIO
BASINS ALONG AN APPROACHING COLD FRONT. RAIN SHOWERS AHEAD OF THE
COLD FRONT WILL BECOME MORE WIDESPREAD AFTER 20Z WITH THE RAIN
GRADUALLY BECOME MIXED WITH AND CHANGING TO SNOW TOWARDS 00Z WHEN A
BRIEF PERIOD OF LOWERED VSBYS AND IFR WEATHER WILL BE POSSIBLE. THE
IFR TO MVFR CONDITIONS DURING THE EARLY EVENING WILL THEN QUICKLY
IMPROVE TO VFR AFTER 03Z. THE EXCEPTION TO THIS WILL BE AT KJHW AND
KELZ WHERE MVFR WEATHER IS EXPECTED TO PERSIST. SOME LIFTING OF
CEILINGS IS POSSIBLE LATER OVERNIGHT BUT LOWER CLOUDS EXPECTED TO
RETURN MVFR CONDITIONS AFTER DAYBREAK ON TUESDAY.
ALONG WITH THE GRADUAL DETERIORATION TO MVFR WEATHER TODAY...WINDS
WILL ONCE AGAIN PICK UP WITH SFC GUSTS AS HIGH AS 35 KTS DURING THE
AFTERNOON.
OUTLOOK...
TUESDAY...MAINLY VFR WITH SCATTERED LIGHT SNOW SHOWERS.
WEDNESDAY THROUGH SATURDAY...VFR.
&&
.MARINE...
A STRONG COLD FRONT WILL PRESS SOUTHWARD ACROSS LAKES ERIE AND
ONTARIO THIS EVENING. THIS BROUGHT GALES AHEAD OF IT...BUT EXPECT
WINDS TO REMAIN JUST BELOW GALE BEHIND THE FRONT DUE TO A WEAKER
PRESSURE GRADIENT AND A 925 MB FLOW OF ONLY 25 TO 30 KTS BEHIND
THE FRONT. WINDS WILL REMAIN STRONG ENOUGH TO WARRANT SMALL CRAFT
ADVISORIES FOR MUCH OF THE NEARSHORE WATERS THROUGH TUESDAY
MORNING FOR LAKE ERIE AND THE ENTIRE DAY FOR LAKE ONTARIO. AS HIGH
PRESSURE SETTLES ACROSS THE MID ATLANTIC STATES DURING MID WEEK...
SOUTHWESTERLY WINDS WILL RETURN AND BECOME QUITE GUSTY AGAIN ON
WEDNESDAY THROUGH THURSDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR LOZ042.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...WCH
MARINE...APFFEL/WCHHazardous weather outlook, Nov 11, 5:43 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 543 PM EST MON NOV 11 2013 NYZ001>008-010>014-019>021-085-122245- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 543 PM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-122245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 543 PM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 11, 4:11 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 411 PM EST MON NOV 11 2013 NYZ001>008-010>014-019>021-085-120515- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 411 PM EST MON NOV 11 2013 ...THREAT OF BLACK ICE TONIGHT... A COLD FRONT DROPPING ACROSS THE REGION WILL BRING RAIN THIS EVENING THAT WILL MIX WITH AND CHANGE OVER TO SNOW TONIGHT WITH VERY LIGHT ACCUMULATIONS ACROSS THE LOWER ELEVATIONS AND AN INCH OR TWO EXPECTED ACROSS HIGHER ELEVATIONS. TEMPERATURES RAPIDLY FALLING BELOW FREEZING BEHIND THIS FRONT WILL CREATE A THREAT OF BLACK ICE ON UNTREATED ROADS...SIDEWALKS...AND OTHER SURFACES TONIGHT INTO TUESDAY MORNING. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AS UNTREATED ROADS AND PARTICULARLY BRIDGES AND OVERPASSES MAY BECOME VERY SLICK AND ICY WITH LITTLE TO NO WARNING.
Special weather statement, Nov 11, 6:35 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 635 PM EST MON NOV 11 2013 NYZ001>005-010-011-013-014-021-120300- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-ALLEGANY- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA... WELLSVILLE 635 PM EST MON NOV 11 2013 ...THREAT OF BLACK ICE TONIGHT... A COLD FRONT DROPPING ACROSS THE REGION WILL BRING COLDER TEMPERATURES THIS EVENING. THIS WILL CHANGE RAIN OVER TO SNOW AND RESULT IN LIGHT SNOW ACCUMULATIONS. HOWEVER TEMPERATURES RAPIDLY FALLING BELOW FREEZING WILL RESULT IN THE THREAT OF BLACK ICE ON UNTREATED ROADS...SIDEWALKS...AND OTHER SURFACES TONIGHT INTO TUESDAY MORNING. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AS UNTREATED ROADS AND PARTICULARLY BRIDGES AND OVERPASSES MAY BECOME VERY SLICK. NYZ012-019-020-085-120300- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 635 PM EST MON NOV 11 2013 ...SLICK DRIVING CONDITIONS POSSIBLE TONIGHT... A COLD FRONT DROPPING ACROSS THE REGION WILL BRING COLDER TEMPERATURES THIS EVENING. THIS WILL CHANGE RAIN OVER TO SNOW...AND RESULT IN THE FIRST ACCUMULATING SNOWFALL OF THE SEASON FOR MANY LOCATIONS. GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED THIS EVENING AND INTO THE EARLY MORNING HOURS...WITH THE GREATEST AMOUNTS ACROSS HIGHER TERRAIN...INCLUDING THE CHAUTAUQUA RIDGE. SNOW AND FALLING TEMPERATURES WILL RESULT IN VERY SLICK ROADWAYS THIS EVENING AND TONIGHT. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AS UNTREATED ROADS AND PARTICULARLY BRIDGES AND OVERPASSES MAY BECOME VERY SLICK. NYZ006>008-120300- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 635 PM EST MON NOV 11 2013 ...SLICK DRIVING CONDITIONS POSSIBLE TONIGHT... A COLD FRONT DROPPING ACROSS THE REGION WILL BRING COLDER TEMPERATURES THIS EVENING. THIS WILL CHANGE RAIN OVER TO SNOW. IN LOWER ELEVATIONS THIS WILL RESULT IN LIGHT SNOW ACCUMULATION...BUT ACROSS HIGHER TERRAIN SUCH AS THE TUG HILL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED THIS EVENING. THIS WILL RESULT IN SLICK ROADWAYS...AS LOWERING TEMPERATURES RESULT IN A THREAT FOR BLACK ICE ON UNTREATED ROADS...SIDEWALKS...AND OTHER SURFACES TONIGHT INTO TUESDAY MORNING. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AS UNTREATED ROADS AND PARTICULARLY BRIDGES AND OVERPASSES MAY BECOME VERY SLICK. APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:59 AM EST | Gale Watch | BUF | 24 hr | |
| Nov 12, 6:22 PM EST | Lake Effect Snow Advisory | BUF | Chautauqua | 12 hr |
Nearby
Winter Weather Advisories in New York, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.